Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 7, NWS Flagstaff, AZ

March 17, 2025Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 17, 2025, 1:27 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 17, 2025, 9:00 PM MST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 1:27 AM MST (08:27 UTC)
In effect from
Mar 17, 2025, 9:00 PM MST
Expired
Mar 18, 2025, 6:00 PM MST
In force
21 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2473 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS75 KFGZ 170827
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
127 AM MST Mon Mar 17 2025

AZZ004-009-011>014-016-017-039-040-172300-
/O.NEW.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/
Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kykotsmovi, Pinetop, Jacob
Lake, Holbrook, Tuba City, Window Rock, Fredonia, Forest Lakes,
Show Low, Ganado, Winslow, Springerville, Heber, Happy Jack,
Dilkon, Navajo N.M., St. Johns, Wupatki N.M., Kaibito, Greer, and
Snowflake
127 AM MST Mon Mar 17 2025 /227 AM MDT Mon Mar 17 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 PM MST /7 
PM MDT/ TUESDAY...

* WHAT...West winds 20 to 30 mph, with gusts from 45 to 55 mph.

* WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little 
  Colorado River Valley, Kaibab Plateau, Northeast Plateaus and 
  Mesas Hwy 264 Northward, Eastern Mogollon Rim, White Mountains, 
  and Northeast Plateaus and Mesas South of Hwy 264.

* WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

NWS Flagstaff
4 follow-up statements
913 
WWUS75 KFGZ 171916
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1216 PM MST Mon Mar 17 2025

AZZ015-181700-
/O.EXA.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/
Western Mogollon Rim-
Including the cities of Flagstaff, Munds Park, and Williams
1216 PM MST Mon Mar 17 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mogollon Rim.

* WHEN...From 10 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-009-011>014-016-017-039-040-181700-
/O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/
Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-Eastern
Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus
and Mesas South of Hwy 264-
Including the cities of St. Johns, Keams Canyon, Window Rock,
Kykotsmovi, Happy Jack, Springerville, Navajo N.M., Pinetop,
Holbrook, Jacob Lake, Forest Lakes, Fredonia, Tuba City, Ganado,
Winslow, Dilkon, Heber, Kaibito, Wupatki N.M., Show Low, Greer,
and Snowflake
1216 PM MST Mon Mar 17 2025 /116 PM MDT Mon Mar 17 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 
PM MST /7 PM MDT/ TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little 
  Colorado River Valley, Kaibab Plateau, Northeast Plateaus and 
  Mesas Hwy 264 Northward, Eastern Mogollon Rim, White Mountains, 
  and Northeast Plateaus and Mesas South of Hwy 264.

* WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Humphreys
528 
WWUS75 KFGZ 171920
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1220 PM MST Mon Mar 17 2025

AZZ012>017-180400-
/O.EXT.KFGZ.WI.Y.0007.250318T0400Z-250319T0100Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-
Including the cities of Winslow, Wupatki N.M., St. Johns, Munds
Park, Holbrook, Pinetop, Heber, Show Low, Flagstaff, Greer,
Williams, Forest Lakes, Happy Jack, Tuba City, Springerville, and
Snowflake
1220 PM MST Mon Mar 17 2025 /120 PM MDT Mon Mar 17 2025/

...WIND ADVISORY NOW IN EFFECT FROM 9 PM MST /10 PM MDT/ THIS 
EVENING TO 6 PM MST /7 PM MDT/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Areas downwind along and immediately downwind of the 
  Mogollon Rim.

* WHEN...From 9 PM MST /10 PM MDT/ this evening to 6 PM MST /7 PM 
  MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-009-011-039-040-180400-
/O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/
Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Ganado, Kaibito, Navajo N.M., Dilkon,
Keams Canyon, Window Rock, Jacob Lake, Fredonia, and Kykotsmovi
1220 PM MST Mon Mar 17 2025 /120 PM MDT Mon Mar 17 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 
PM MST /7 PM MDT/ TUESDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected.

* WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, and the 
  Kaibab Plateau.

* WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Humphreys
268 
WWUS75 KFGZ 180223
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
723 PM MST Mon Mar 17 2025

AZZ012>017-190100-
/O.CON.KFGZ.WI.Y.0007.250318T0400Z-250319T0100Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-
Including the cities of Happy Jack, Wupatki N.M., Winslow, St.
Johns, Greer, Springerville, Tuba City, Pinetop, Heber, Forest
Lakes, Munds Park, Williams, Flagstaff, Snowflake, Holbrook, and
Show Low
723 PM MST Mon Mar 17 2025 /823 PM MDT Mon Mar 17 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Little Colorado River Valley, Mogollon Rim, and White 
  Mountains.

* WHEN...Until 6 PM MST /7 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-009-011-039-040-190100-
/O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/
Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Keams Canyon, Ganado, Navajo
N.M., Kykotsmovi, Fredonia, Dilkon, Window Rock, and Kaibito
723 PM MST Mon Mar 17 2025 /823 PM MDT Mon Mar 17 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 
PM MST /7 PM MDT/ TUESDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected.

* WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Kaibab 
  Plateau, Northeast Plateaus and Mesas Hwy 264 Northward, and 
  Northeast Plateaus and Mesas South of Hwy 264.

* WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

BAK
642 
WWUS75 KFGZ 181646
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
946 AM MST Tue Mar 18 2025

AZZ012>017-190100-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-250319T0100Z/
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-
Including the cities of Holbrook, Tuba City, Forest Lakes, Heber,
Winslow, Munds Park, Wupatki N.M., Pinetop, Springerville,
Williams, Snowflake, Show Low, St. Johns, Flagstaff, Happy Jack,
and Greer
946 AM MST Tue Mar 18 2025 /1046 AM MDT Tue Mar 18 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Little Colorado River Valley, Mogollon Rim, and White 
  Mountains.

* WHEN...Until 6 PM MST /7 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

AZZ004-009-011-039-040-190100-
/O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/
Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Ganado, Window Rock, Navajo N.M.,
Kaibito, Keams Canyon, Kykotsmovi, Dilkon, Fredonia, and Jacob
Lake
946 AM MST Tue Mar 18 2025 /1046 AM MDT Tue Mar 18 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ THIS 
EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected.

* WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, and the 
  Kaibab Plateau.

* WHEN...Until 6 PM MST /7 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Humphreys

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 16, 10:24 PM MST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 16, 10:24 PM MST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1024 PM MST Sun Mar 16 2025

.SYNOPSIS...Stable and mild conditions will give way to gusty
winds on Monday as a storm system begins to make its way through
the region from the northwest. Winds grow stronger on Tuesday with
colder temperatures and chances for rain and snow showers
expected. Then, a drying and warming trend develops midweek and
continues into next weekend.

&&

.UPDATE...Expect a relatively quiet night across the region where
the only thing of note will be the cloud cover. Light southerly winds
will continue with a continued influx of mid/high level moisture,
hence the increased overnight cloud cover. Mild temperatures are
expected with seasonable overnight lows expected. Winds will
increase on Monday as the gradient tightens up in advance of the next
systems arrival. Overall, the forecast looks to be in tip top
shape and only minor edits were needed this evening.

&&

.PREV DISCUSSION /446 PM MST/...Tranquil weather conditions are taking place this
afternoon across northern Arizona as a flat ridge of high pressure
moves through the region from the west. Winds remain light, under
15 mph, and from the south as temperatures continue to climb to
near average for this time of year. High clouds have increased in
coverage from west to east within the last few hours, an
indication of our next storm system set to impact the region
Monday and Tuesday.

The main story for Monday will be the increasing southwest winds,
becoming gusty, 30-40 mph, by the afternoon in response to a
a low pressure trough moving through the West coast. Temperatures
will remain mild during this time with mostly cloudy skies. By
Monday evening, the winds begin to decrease and decouple across
the lower valleys, while remaining breezy to gusty from the west-
southwest across the High Country overnight. The strongest winds
of the night will likely be for areas directly downwind of higher
terrain features due to the downsloping effect. This includes
locations along the northeastern slopes of the San Francisco
Peaks, Mogollon Rim, White Mountains, Kaibab Plateau, Black Mesa,
and into the Little Colorado River Valley with gusts as high as
40-50 mph while other locations in the High Country experience
gusts of 20-35 mph. Given the elevated winds Monday night, low
temperatures are forecast to be on the milder side, 5-10 degrees
above average.

By early Tuesday morning, the trough and it's associated cold
front push through Arizona from west to east, with post-frontal
conditions developing by the afternoon. While current model
guidance does suggest a moderate to strong cold frontal passage,
moisture seems to be lacking given the limited to no Pacific tap
likely to accompany the front. Much of the moisture associated
with the trough is expected to be confined across the northern
portions of the Intermountain West and even that will be limited.
With this, chances for rain and snow showers early Tuesday morning
through the afternoon are currently moderate (30-55%) at best and
mainly for locations along and north of the Mogollon Rim and
White Mountains. Will have to keep our eye on the potential for
some scattered, post-frontal snow showers/convective squalls,
given the time of year, however, chances are low at this time. On
the other hand, the winds on Tuesday will highly likely be the
strongest of the week with widespread gusts of 35-45 mph from the
northwest. Stronger winds are expected across the Little Colorado
River Valley, White Mountains, and the Navajo Nation.

Winds begin to relax Tuesday night as temperatures plummet.
Conditions begin to improve on Wednesday as a warming and drying
trend develops. Plan on lighter northeast winds, 10-20 mph, on
Wednesday followed by periods of breezy westerly winds each day
through next weekend. The Pacific storm track looks to position
itself towards the north as high pressure builds and strengthens
slowly off of the Baja/southern California coast. Can't rule out a
few passing waves towards the northeast later this week into next
week, however, confidence is increasing in a persisting dry
period at this time.

&&

.AVIATION...Monday 17/06Z through Tuesday 18/06Z...VFR conditions
with winds S/SW 5-10 kts, becoming light overnight. High clouds
increase with southwest winds also increasing after 16Z...with
gusts over 30kts in the afternoon. Winds will continue through the
evening.

OUTLOOK...Tuesday 18/06Z through Thursday 20/06Z...MVFR conditions
possible in SCT -SHRA/- SHSN mainly north of KIGM-KPAN-KJTC line. Winds SW
15-25kts with gusts 30-40 kts, becoming more westerly then
northwesterly Tuesday afternoon. Lighter northerly winds on Wednesday.

&&

.FIRE WEATHER...Monday and Tuesday...Warm and dry conditions on
Monday, then turning cooler with a chance for rain and snow showers
on Tuesday. Best chances for showers will be along and north of the
Mogollon Rim. South/southwest winds 15-25 mph with gusts 30-40 mph
on Monday, becoming westerly on Tuesday. Near-critical conditions
possible through the Little Colorado River Valley and Chinle Valley
on Monday.

Wednesday through Friday...Dry conditions and warming temperatures.
North/northeast winds 5-15 mph on Wednesday, becoming southwest 10-
20 mph on Thursday. Winds turn northwest around 10 mph or less on
Friday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...Meola/LaGuardia
AVIATION...MAS
FIRE WEATHER...Humphreys

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.